MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2.5/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2.5/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454333
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of the posterior tibial artery.The oscar-pta balloon metal catheter has broken near the hub while pushing.No injury was reported.The patient was discharged home.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the oscar pta balloon revealed that the metal shaft is mildly bent over its entire length and has fractured at the distal end of the device hub.The pta balloon shaft is strongly kinked and has torn at the fracture site, resulting in a leakage when attempting in- or deflation.Outside of the damaged zone, the device dimensions comply with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause is related to the handling during the procedure (i.E.Excessive bending).Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the device.

Brand Name
OSCAR 2.5/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21884157
Report Number1028232-2025-01933
Device Sequence Number3434580
Product Code LIT
UDI-Device Identifier07640130455801
UDI-Public(01)07640130455801(17)2605
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/08/2026
Device Model Number454333
Device Catalogue Number454333
Device Lot Number02236125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown